Flash Flood, Gentry
- When
- June 3, 7:14 AM CST to 8:14 AM CST
- Where
- Gentry County, 0.42 mi SW of Evona to 0.6 mi S of Evona
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.195, -94.335
Highway 85 was partially closed due to flooding.
Several rounds of moderate to heavy rain occurred in the early morning hours on June 3, and causes several areas to flood. Overall the damage from the flooding was minor, but there were a few water rescues in the Kansas City metro area and several area roads were temporarily closed due to running water.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Several rounds of moderate to heavy rain occurred in the early morning hours on June 3, and causes several areas to flood. Overall the damage from the flooding was minor, but there were a few water rescues in the Kansas City metro area and several area roads were temporarily closed due to running water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 3, 5:41 AM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 641 AM CDT Wed Jun 3 2015 .DISCUSSION... Issued at 413 AM CDT WED JUN 3 2015 Wednesday marks the start of probably a fairly active period for thunderstorm activity. The first bits of thunderstorms are currently on the radar in the form of some pulsy storms likely in response to a low level jet convergence across northwest Missouri. Conditions aren't incredibly supportive of robust convection, but SPC Mesoanalysis across NW Missouri indicates around 500 to 1000 J/kg of MU Cape, with perhaps 20 to 25 kts of shear. So conditions are there for one or more of these storms to become strong, with perhaps some small hail, but large, damaging storms are not anticipated with this activity. Then across eastern Nebraska, a large complex is diving southeast into far southeast Nebraska and northwest Missouri. This storm will run into the same limiting conditions mentioned for the storm activity to its southeast, but it should still at least make it into far northwestern Missouri with some gusty winds and some heavy rain. One thing favoring higher impacts with this complex as it moves southeast are the high PWAT values in place. While the parameters dictating strength are limiting it's possible that the heavy rain could bring some flooding to already swollen rivers and streams and saturated soils. Focus then shifts to later today, with uncertain convective evolution. The aforementioned complex will likely lay down an outflow boundary generally across southern Nebraska or northern Kansas. This boundary will likely be the focus for afternoon convective initiation once the sky clears out and insolation can destabilize the atmosphere. The best low level convergence and mid level flow, both conducive to organized storm formation will be west of the forecast area, likely across either south central Nebraska or north central Kansas. This area of convergence will drop off with eastward extent, and likely cause the CWA to miss a majority of the higher impact storms. That being said, as the evening wears on the storms will likely congeal into a complex and move eastward into far eastern Kansas and western Missouri. As the complex moves east it should have plenty of moisture to work with as well as instability, but it will run out of the better mid level flow and low level flow looks pretty veered, so at this point, it does not appear that any complex that forms tonight will spread eastward with severe weather ambitions. Rather, the high PWAT might be conducive to heavy rain and perhaps some flooding. 06z NAM struggles to move any robust convection into the area tonight, but conceptually it seems that once a cold pool is established that the complex will run east into the forecast area for tonight. For Thursday the mid level ridge looks to establish itself over the southern and central plains, with the axis generally running from central Iowa southwestward into NE Oklahoma. A lack of any obvious triggering mechanism for daytime storm activity precludes very high confidence for storm activity during the day on Thursday, however with the mid level flow generally in the 20 to 40 kt range out of the west along the apex of the ridge any convection that forms to the west, either over the High Plains or in the Central/Northern Plains could roll right along the mid level flow and through the forecast area, so the area could see several MCS's roll through over the next several nights as the mid level ridging feature does not move over that time span. While the specific severe weather threats are difficult to nail down at this time, the repeated chances for heavy rain will bring a concern for some flooding, since local streams are still swollen from recent rains, and soils are rather saturated. Once we get to early next week a bit of a more continental air mass will move into the area and the mid level flow will take on more of a Great Lakes trough appearance, which will diminish the chances for rain. for early next week. Could see MCS pattern reload for middle to end of next week with moisture moving back in and mid level flow picking back up. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 636 AM CDT WED JUN 3 2015 Thunderstorms are moving into the area from the northwest, and should affect the aviation sites over the next few hours. Winds will likely shift with the passage of these showers, but will eventually correct back to the south/southeast shortly after the passage of the storms. There could be some heavy rain reducing VSBY, but those periods will likely be brief. By this afternoon there should be a period of VFR conditions before another round of storms become possible later this evening. The certainty of timing and coverage of the afternoon storms is low to medium, so future issuances should be able to narrow down any of those uncertainties. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Leighton AVIATION...Leighton
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 643 AM CDT WED JUN 3 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 643 AM CDT WED JUN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE MOVING INTO THE AREA FROM THE NORTHWEST AND SHOULD ONLY PRODUCE SOME HEAVY RAIN AND PERHAPS SOME GUSTY WINDS. LATER TODAY..THERE WILL LIKELY BE A SECOND ROUND OF THUNDERSTORMS...MAINLY WEST OF INTERSTATE 29. THESE STORMS COULD BE STRONG TO SEVERE WITH GUSTY WINDS...HAIL...AND PERHAPS AN ISOLATED TORNADO. THESE STORMS WILL MOVE EAST TONIGHT...AND BRING A CHANCE FOR SOME HEAVY RAIN WHICH COULD CAUSE SOME FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL CHANCES FOR THUNDERSTORMS WILL BE PRESENT THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. TOO EARLY TO NARROW DOWN THE SEVERE WEATHER CHANCES...BUT HEAVY RAIN WILL BE POSSIBLE WHICH COULD BRING PERIODS OF FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 253 AM CDT WED JUN 3 2015 MOZ002-004-030830- GENTRY MO-NODAWAY MO- 253 AM CDT WED JUN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NODAWAY AND WESTERN GENTRY COUNTIES UNTIL 330 AM CDT... AT 251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF RAVENWOOD...OR 10 MILES WEST OF STANBERRY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STANBERRY...CONCEPTION...CONCEPTION JUNCTION AND CLYDE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4037 9464 4023 9449 4013 9477 4020 9483 TIME...MOT...LOC 0753Z 231DEG 14KT 4022 9471 CUTTER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 AM CDT WED JUN 3 2015
MOZ020-031015-
BUCHANAN MO-
447 AM CDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BUCHANAN COUNTY UNTIL 515
AM CDT...
AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AGENCY...OR 6 MILES WEST OF GOWER...MOVING
NORTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AGENCY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3973 9476 3972 9466 3969 9460 3965 9460
3955 9470 3957 9477
TIME...MOT...LOC 0947Z 202DEG 9KT 3961 9471
CUTTERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 AM CDT WED JUN 3 2015
MOZ004-005-031015-
GENTRY MO-HARRISON MO-
451 AM CDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON AND EASTERN
GENTRY COUNTIES UNTIL 515 AM CDT...
AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ALBANY...MOVING NORTH AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ALBANY AND NEW HAMPTON.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4025 9407 4014 9416 4013 9422 4007 9422
4005 9423 4009 9435 4032 9434
TIME...MOT...LOC 0951Z 195DEG 12KT 4014 9426
CUTTERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 734 AM CDT WED JUN 3 2015 MOZ044-031300- JOHNSON MO- 734 AM CDT WED JUN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY IN WEST CENTRAL MISSOURI UNTIL 800 AM CDT... AT 733 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF HOLDEN...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CENTERVIEW. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3879 9378 3870 9389 3879 9403 3890 9390 TIME...MOT...LOC 1234Z 303DEG 7KT 3882 9393 AEP
The Pleasant Hill radar (KEAX), 154 km away, was scanning. The volume nearest the first event began at 13:15 UTC.
21 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Highway 85 was partially closed due to flooding.
Water was covering the road and flowing over the curb near the intersection of 67th and Blue Ridge Blvd.
Several midtown Kansas City streets were flooded. This report was received via social media.
The intersection of 63rd Street and Rockhill Road was flooded with water flowing over the curbs.
Streets near 59th and Brookside were flooded. This report was received via social media.
Water was flowing through the grass and over curbs in the KMBC studio parking lot. Report was obtained via social media.
Water was flowing over Salem Road between 174th Street and 162nd Street.
Water was covering the front porch and up to the door threshold at a residence in Odessa. There was substantial water running through the yard, and small livestock needed to be rescued from the rising water.
There were water rescues at the intersection of Blue Parkway and Kensington Avenue.
Water was running over an intersection in Excelsior Springs.
Emanuel Cleaver II Blvd was closed due to running water over the top.
Interstate 70 was flooded with 6 to 12 inches of water near mile marker 37 and 38.
Flooding was reported near the intersection of 400th Road and Highway 13, 4 miles south of Warrensburg.
Route Y was closed in both directions near Excelsior Springs due to flooding.
HH Highway and Bethel Road was closed due to trees into the power lines.
T Road is closed in both directions due to mudslide over the road.
NW 700 Road and Highway 13 near Fayetteville was flooded.
NW M Highway and NW OO Highway was closed due to flooding.
NW Highway H and Highway 13 near Fayetteville was closed due to flooding.
Highway 45 between Farley Hampton Road and NW Jones Meyer Road was closed due to running water.
Hillsboro Road, south of Lanter Lane was closed because of running water.
Significant flooding was reported across portions of the town. Many roads were underwater.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581501, 581502, 581503, 581506, 581510, 581513, 581515, 581516, 581519, 581520, 581523, 581525, 581526, 581527, 581537, 581528, 581529, 581530, 581531, 581532, 581535, 581536.